MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8711H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.Two needle-suture pieces and one suture piece outside its packaging were received for analysis.Product code ep8711h which is double armed.During the visual inspection of the needles, the swage and attachment area were noted to be as expected.The received suture pieces were inspected, and no breakage suture was observed.Even though the extremes were noted to be cut and some damaged (crushed) near an extreme and the body probably caused by a surgical instrument.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: the instructions for use contained the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.The event described could not be confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional information was requested, and the following was obtained via: * can you identify the lot number of the product used? unk * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(4) * please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown open cardiovascular surgery on an unknown date and suture was used.During the procedure, the suture was broken immediately even though it was used with a weak tension during use.It was not a control release needle.Another product was used to complete the case.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21697367
Report Number2210968-2025-03170
Device Sequence Number8773738
Product Code GAW
UDI-Device Identifier10705031231313
UDI-Public10705031231313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8711H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown